A+ CATEGORY SCIENTIFIC UNIT

Anisotropy of quadratic forms over global fields of characteristic $\ne$ 2 is diophantine

Volume 225 / 2026

Guang Hu Acta Arithmetica 225 (2026), 101-125 MSC: Primary 11U05; Secondary 11R37 DOI: 10.4064/aa240724-7-9 Published online: 13 October 2026

Abstract

We prove that the set of anisotropic quadratic forms over global fields of characteristic different from 2 is a diophantine set. Our proof builds upon and extends the method of Koenigsmann, using tools from class field theory, the local-global principle, and advances on the diophantine definability of nonnorm sets over global fields.

Authors

  • Guang HuSchool of Mathematics
    Shandong University
    250100 Jinan, China
    and
    Institute of Algebra
    Technische Universität Dresden
    01062 Dresden, Germany
    e-mail

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image